Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS Memphis, TN

June 30, 2007Panola County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2007, 2:39 PM CDT for Panola County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 2:39 PM CDT (19:39 UTC)
Expired
Jun 30, 2007, 3:15 PM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Panola County, MS

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 12:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2030 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:13 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 30, 10:13 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CDT SAT JUN 30 2007

.UPDATE...
CURRENT FORECAST APPEARS ON TRACK. GOES VISIBLE IMAGERY SHOWED LOW
STRATUS ACROSS NORTHERN AR...INTO THE MO BOOTHEEL. THE REMAINDER
OF THE MIDSOUTH HAD SUNNY SKIES. 12Z SOUNDINGS FROM AROUND THE
MIDSOUTH SHOWED PRECIPITABLE WATER VALUES JUST SHY OF 2
INCHES...WITH CONVECTIVE TEMPS IN THE MID TO UPPER 80S. 10 AN
TEMPS WERE RUNNING 8 DEGREES COOLER THAN 24 HOURS PREVIOUS AT
JONESBORO...4 DEGREES COOLER AT MEMPHIS AND NO CHANGE AT TUPELO.

EXPECT A FAIR AMOUNT OF CUMULUS DEVELOPMENT AGAIN AREAWIDE
TODAY.LITTLE IN THE WAY OF LOW LEVEL CONVERGENCE ANTICIPATED UNDER
UPPER LEVEL RIDGING. EXPECT DIFFERENTIAL HEATING TO PLAY A LARGE
ROLE IN FOCUSING LIFT.

NO UPDATES TO THE FORECAST PLANNED AT THIS TIME.

PWB

&&

.PREV DISCUSSION... /ISSUED 635 AM CDT SAT JUN 30 2007/

UPDATE...

SEVERAL SITES ACROSS NORTHWEST TENNESSEE HAVE DROPPED TO ONE
QUARTER MILE IN DENSE FOG. ISSUED A DENSE FOG ADVISORY UNTIL 9 AM
FOR NORTHWEST TENNESSEE.

PREV DISCUSSION... /ISSUED 333 AM CDT SAT JUN 30 2007/

CURRENTLY...A STATIONARY FRONT IS LOCATED ACROSS SOUTHERN
MISSOURI INTO KENTUCKY WITH PARTLY CLOUDY SKIES AND MOSTLY DRY
CONDITIONS ACROSS THE MID SOUTH...EXCEPT FOR A LONE SHOWER NEAR
JONESBORO. TEMPS RANGE FROM THE MID 70S ACROSS THE MEMPHIS METRO
AREA AND NORTH MISSISSIPPI WITH UPPER 60S ACROSS NORTHERN SECTIONS
OF THE FORECAST AREA. SOME STRATUS AND DENSE FOG HAS FORMED ACROSS
EXTREME NORTHWEST TENNESSEE INVOF THE STATIONARY FRONT WHERE RAIN
FELL YESTERDAY AFTERNOON. WILL MONITOR THIS AREA FROM UNION CITY
TO PARIS FOR A DENSE FOG ADVISORY AND AT LEAST GO AHEAD AND
MENTION SOME FOG IN THE FORECAST THIS MORNING.

TODAY...LOOKS SIMILAR TO YESTERDAY. EXPECT TEMPS TO WARM QUICKLY
INTO THE LOWER AND MID 90S ACROSS AT LEAST THE SOUTHERN 2/3RDS OF
THE MID SOUTH WHERE SUNSHINE WILL BE MOST PLENTIFUL. THE AIRMASS
WILL BECOME MODERATELY UNSTABLE WITH LIFTED INDICES AROUND -4C AND
SBCAPES AROUND 2000 J/KG. SHOWERS AND THUNDERSTORMS THAT DEVELOP
INVOF OF THE FRONT BY AFTERNOON WILL PRODUCE OUTFLOW BOUNDARIES
THAT WILL KICK OFF ADDITIONAL ACTIVITY ACROSS THE MID SOUTH. LIKE
FRIDAY...THE BEST CHANCES FOR PRECIP WILL BE ACROSS NORTHERN
SECTIONS OF THE MID SOUTH...ESPECIALLY ALONG THE KY AND MO
BORDERS. SOME STORMS WILL BE STRONG WITH WIND GUSTS OF 40-50 MPH
AND SMALL HAIL AND IT IS POSSIBLE THAT A STORM OR TWO COULD BECOME
BRIEFLY SEVERE LATE THIS AFTERNOON. ALSO...PRECIP H20 VALUES ARE
OVER 2 INCHES SO STORMS WILL PRODUCE VERY HEAVY RAIN ALSO.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL DIMINISH WITH LOSS OF
HEATING DURING THE EVENING. NAM AND GFS ARE AT ODDS WITH EACH OTHER
OVERNIGHT. BOTH MODELS HAVE THE FRONT NEARLY STATIONARY ALONG THE
MO/KY BORDERS. THE GFS DEVELOPS A LOT OF PRECIP OVERNIGHT ACROSS
THE AREA WHILE THE NAM IS DRIER. THE BEST CONVERGENCE REMAINS TO
THE WEST SO THINK MAV (GFS) POPS ARE TOO HIGH AND WILL FAVOR THE
MET (NAM) POPS.

SUNDAY...FRONT BEGINS TO MAKE A LITTLE PROGRESS...MOVING TO
PERHAPS A JONESBORO TO JACKSON LINE BY 00Z MONDAY. BEST CHANCES
FOR RAIN WILL START TO SHIFT SOUTHWARD TOWARD EAST CENTRAL
ARKANSAS AND NORTH MISSISSIPPI. A FEW STORMS COULD BE STRONG ONCE
AGAIN. EXPECT TEMPS TO BE COOLER DUE TO CLOUDS AND PRECIP WITH
HIGHS PROBABLY STAYING BELOW 90. DRIER AIR MAY START TO WORK INTO
EXTREME NE SECTIONS...PARIS...LATE IN THE AFTERNOON.

SUNDAY NIGHT THROUGH WEDNESDAY...THE FRONT SLOWLY WORKS THROUGH
THE MID SOUTH SUNDAY NIGHT AND BECOMES STATIONARY JUST SOUTH OF
THE AREA. RAIN CHANCES WILL DECREASE AND DRIER AIR WILL WORK IN
FROM THE NORTHEAST. WILL KEEP SMALL POPS ALONG THE SOUTHERN BORDER
OF THE FORECAST AREA MON AND TUE INVOF THE FRONT. EXPECT
COMFORTABLE HUMIDITIES ACROSS MUCH OF THE AREA...ESPECIALLY
NORTHEAST SECTIONS...ON MONDAY WITH NEAR SEASONABLE TEMPS. ON
TUESDAY AND WEDNESDAY SURFACE DEWPOINTS WILL START TO INCH BACK UP
AND THE BRIEF REPRIEVE FROM THE SUMMERTIME HUMIDITY WILL BE OVER.

EXTENDED...NEXT FRONT APPROACHES THE AREA WITH CHANCES FOR RAIN
THURSDAY OR FRIDAY. AIRMASS BEHIND THE FRONT LOOKS DRIER WITH MORE
COMFORTABLE HUMIDITIES AND SEASONABLE TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  94  74  88  69 /  40  30  40  20
MKL  92  69  87  63 /  50  30  30  10
JBR  88  70  85  65 /  50  30  40  20
TUP  94  73  89  68 /  40  30  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 30, 12:17 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT SAT JUN 30 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1217 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MIDSOUTH
THIS AFTERNOON. ATMOSPHERIC INSTABILITY WILL BE GREATEST OVER AREAS
TO THE SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER NORTHEAST
AND NORTH CENTRAL MISSISSIPPI MAY BRIEFLY EXCEED SEVERE LIMITS.
DAMAGING STRAIT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT. LARGE HAIL WILL ALSO ACCOMPANY THE STRONGEST STORMS.
FREQUENT DEADLY LIGHTNING CAN BE EXPECTED WITH ANY THUNDERSTORMS
THAT DEVELOP OVER THE MIDSOUTH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON... MAINLY TO THE
SOUTH OF INTERSTATE 40. PLEASE REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

PWB

In the hours before

Special weather statement, Jun 30, 1:22 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
122 PM CDT SAT JUN 30 2007

MSZ010-011-301900-
COAHOMA MS-QUITMAN MS-
122 PM CDT SAT JUN 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND QUITMAN COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTH OF JONESTOWN AT 122 PM CDT...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN COAHOMA AND QUITMAN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM
CDT.
Special weather statement, Jun 30, 2:37 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT SAT JUN 30 2007

MSZ012-302000-
PANOLA MS-
237 PM CDT SAT JUN 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BATESVILLE AT 237 PM CDT...MOVING EAST AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PANOLA COUNTY...INCLUDING THE CITY OF BATESVILLE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 300 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:18 AM CDTDense Fog AdvisoryMEGCarroll, Decatur, Dyer, Gibson, Henderson, Henry and 3 more3 hr
Jun 30, 4:02 PM CDTSevere Thunderstorm WarningMEGShelby28 min
Jun 30, 4:30 PM CDTSevere Thunderstorm WarningMEGShelby30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.